Alert archive / Nebraska / Special Weather Statements in 2021
Special Weather Statement, NWS North Platte, NE
NWS North Platte, NE issued this special weather statement at May 20, 2021, 8:53 PM MDT for Garden County, Nebraska. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 20, 2021, 8:53 PM MDT (02:53 UTC)
- Expired
- May 20, 2021, 9:30 PM MDT
- In force
- 37 min
- Issued by
- NWS North Platte, NE
County Garden County, NE
The radar
The North Platte radar (KLNX), 168 km from the middle of the area, began a volume at 02:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 2.9 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 441 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 1640 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
226
WWUS83 KLBF 210253
SPSLBF
Special Weather Statement
National Weather Service North Platte NE
853 PM MDT Thu May 20 2021
NEZ004-022-210330-
Sheridan NE-Garden NE-
853 PM MDT Thu May 20 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GARDEN AND
SOUTHWESTERN SHERIDAN COUNTIES UNTIL 930 PM MDT...
At 852 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Alliance to 9 miles northwest of Lisco.
Movement was northeast at 30 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Antioch, Crescent Lake National Wildlife Refuge, Patterson Lake,
Smith Lake State Wildlife Management Area, Snow Lake, Richardson
Lake, Miles Lake, Mumper, Wickson Lake, Diamond Lake, Lakeside,
Herman Lake, Krause Lake and Tralnor Lake.
This includes the following highways...
Highway 250 between mile markers 1 and 30.
Highway 2 between mile markers 96 and 113.
LAT...LON 4247 10244 4167 10230 4155 10263 4174 10264
4177 10268 4200 10268 4201 10270 4209 10270
4210 10274 4235 10275
TIME...MOT...LOC 0252Z 235DEG 26KT 4207 10292 4158 10277
$$
SnivelyWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at May 20, 5:35 PM MDT, 3 hours 18 minutes earlier.
Area forecast discussion, May 20, 5:35 PM MDT, 3 hours 18 minutes before
Area Forecast Discussion National Weather Service North Platte NE 635 PM CDT Thu May 20 2021 .SHORT TERM...(This evening through Friday night) Issued at 248 PM CDT Thu May 20 2021 The short term focus is again isolated thunderstorms. Currently at upper levels, the eastern US is dominated by a large area of high pressure, while the eastern US is broadly defined by an area of low pressure, centered over NorCal. This leaves the Central Plains in between the 2 systems. Given the location of the CWA in the middle, it is left in resultant gusty southeasterly flow, which is advecting Gulf moisture into Nebraska primarily at low levels, but also throughout the atmospheric column. As such, seeing around 1" of precipitable water available, which is ample moisture for potential precip this evening. At the surface a low pressure system and stationary front just off to the west in WY. This provides the basis for storms tonight as some light FGEN at 850mb will provide the lift, primarily over the panhandle, to kick off precipitation. As with the previous discussion, models have continued to back off on widespread precip in the CWA, and have created greater confidence in only isolated showers. Similarly, most, if not all, severe storms are expected to stay to our west as that is where the most of the forcing, unstable lapse rates and MLCAPE are located. Additionally, west and north central Nebraska has pretty good capping to help bar storms from becoming severe. Expecting the biggest threat to be strong winds. The showers are expected to dissipate allowing for a brief lull during the day tomorrow. Flow will remain gusty with sustained winds up to 20mph, and gusts up to 40 mph out of the southeast. With 850 temps around 23 degrees, but some low to mid level clouds limiting, expecting highs to reach into the mid 80s across the region. There will be another chance for thunderstorms again tomorrow evening as another stationary front provides lift over the panhandle and northern Sandhills. There is a chance again tomorrow for severe weather, again with the greatest threat to the west of the CWA. MLCAPE reaches up to 2000J/kg and lapse rates near 7-8C/km, but is met with the stable capping, so continuing to monitor the threat. .LONG TERM...(Saturday through Thursday) Issued at 248 PM CDT Thu May 20 2021 Into the long term, upper levels will still be defined by high pressure to the east, and low pressure to the west of Nebraska. The low to the west looks to move slowly eastward and reach the CWA by Sunday afternoon. It will drag an accompanying cold front through the western half of Nebraska Sunday evening. FGEN at both 700 and 850mb will provide enough lift to kick off showers and possible thunderstorms along the boundary. The severe threat is currently uncertain, but locally heavy rainfall is possible as PWAT values near 1.5". Additionally, as the system approaches, gusty winds are in store again Sunday as forecast soundings show near 30 mph winds possible at the sfc. In the wake of this upper level low, the Plains will be left in a region of upper level ridging through at least Friday. This flow should bring a few days of reprieve from the non-stop shower chances ...until Wednesday night when chances for precipitation return again. && .AVIATION...(For the 00Z TAFS through 00Z Friday evening) Issued at 630 PM CDT Thu May 20 2021 VFR conditions expected to prevail into the overnight hours before low stratus expands early tomorrow morning. This low stratus will lead to a period of MVFR/locally IFR for portions of central and north central Nebraska. Confidence in IFR CIGs at VTN/LBF remains low, and will defer possible inclusion to later forecasts. Southerly LLWS develops overnight near 2000ft AGL before diminishing near sunrise. Winds will remain southerly at around 15kts with gusts approaching 30kts through tomorrow evening. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...NMJ/Sinclair LONG TERM...NMJ/Sinclair AVIATION...Brown
Hazardous weather outlook, May 20, 2:04 PM MDT, 6 hours 49 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 304 PM CDT Thu May 20 2021 NEZ004>010-022>029-035>038-056>059-069>071-094-212015- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 304 PM CDT Thu May 20 2021 /204 PM MDT Thu May 20 2021/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...THIS AFTERNOON AND TONIGHT. Isolated showers or thunderstorms are possible this afternoon mainly east of Highway 183. Also, isolated thunderstorms will be possible across the eastern panhandle and far western Nebraska this evening. A strong or severe thunderstorm with large hail, damaging wind and heavy rain will be possible in the eastern panhandle. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A few strong and perhaps a severe thunderstorm will be possible Friday afternoon and evening across western Nebraska. Additional chances for thunderstorms will continue through the weekend. Later forecasts will better define any severe weather potential. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte Roberg
In the hours before
Special weather statement, May 20, 8:53 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service North Platte NE
853 PM MDT Thu May 20 2021
NEZ004-022-210330-
Sheridan NE-Garden NE-
853 PM MDT Thu May 20 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GARDEN AND
SOUTHWESTERN SHERIDAN COUNTIES UNTIL 930 PM MDT...
At 852 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Alliance to 9 miles northwest of Lisco.
Movement was northeast at 30 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Antioch, Crescent Lake National Wildlife Refuge, Patterson Lake,
Smith Lake State Wildlife Management Area, Snow Lake, Richardson
Lake, Miles Lake, Mumper, Wickson Lake, Diamond Lake, Lakeside,
Herman Lake, Krause Lake and Tralnor Lake.
This includes the following highways...
Highway 250 between mile markers 1 and 30.
Highway 2 between mile markers 96 and 113.
LAT...LON 4247 10244 4167 10230 4155 10263 4174 10264
4177 10268 4200 10268 4201 10270 4209 10270
4210 10274 4235 10275
TIME...MOT...LOC 0252Z 235DEG 26KT 4207 10292 4158 10277
SnivelyThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 10:21 PM MDT | Special Weather Statement | LBF | Garden | 39 min |
| May 21, 4:47 PM MDT | Special Weather Statement | LBF | Sheridan | 43 min |
| May 21, 5:57 PM MDT | Special Weather Statement | LBF | Sheridan | 33 min |
Nearby
Special Weather Statements in Nebraska, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.